The Geometry of Frequency Squares

Research output: Contribution to journalArticlepeer-review

6 Citations (SciVal)


This paper establishes a correspondence between mutually orthogonal frequency squares (MOFS) and nets satisfying an extra property (“framed nets”). In particular, we provide a new proof for the bound on the maximal size of a set of MOFS and obtain a geometric characterisation of the case of equality: necessary and sufficient conditions for the existence of a complete set of MOFS are given in terms of the existence of a certain type of PBIBD based on the L2-association scheme. We also discuss examples obtained from classical affine geometry and recursive construction methods for (complete) sets of MOFS.
Original languageEnglish
Pages (from-to)376-387
Number of pages12
JournalJournal of Combinatorial Theory, Series A
Issue number2
Publication statusPublished - Nov 2001


Dive into the research topics of 'The Geometry of Frequency Squares'. Together they form a unique fingerprint.

Cite this